Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 30, 2001, 2:21 PM MDT for Denver County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2001, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 30, 2001, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Denver County, CO
The radar
The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3835 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 302022 SVRDEN COC001-031-123-302045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 221 PM MDT MON JUL 30 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO EXTREME SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 245 PM MDT * AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF DENVER INTERNATIONAL AIRPORT... OR ABOUT 21 MILES EAST OF DENVER...MOVING NORTH AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... EASTERN DENVER INTERNATIONAL AIRPORT...HUDSON AND LOCHBUIE. STRONG AND DAMAGING WINDS UP TO 65 MPH ARE LIKELY FROM THIS STORM. LAT...LON 3982 10464 3982 10453 4011 10453 4009 10476 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:40 AM MDT, 11 hours 41 minutes earlier.
Area forecast discussion, Jul 30, 2:40 AM MDT, 11 hours 41 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 240 AM MDT MON JUL 30 2001 UPR LVL RDG WL GRADUALLY BUILD ACRS CNTRL PLAINS BY TUE AND ALLOW FOR MORE OF A SWLY COMPONENT TO FLOW ALOFT AS UPR LVL TROF DVLPS OVR NWRN US. MONSOON MSTR NOW OVR PTNS OF AZ AND NM SHOULD BEGIN TO ADVECT NORTHEAST INTO RGN LATER THIS AFTN INTO TUE. SHOULD SEE SOME INCR IN HI BASED TSTMS LATER THIS AFTN OVR THE HIGHER TERRAIN WITH A FEW STORMS SPREADING INTO NERN CO BY EVENING. MOST OF THESE STORMS WL BE DRY AND JUST PRODUCE GUSTY WNDS AND LIGHTNING WHICH COULD CREATE SOME FIRE STARTS OVR THE HIGHER TERRAIN. TEMPS TODAY WL BE ABOUT THE SAME AS YESTERDAY WITH READINGS WELL INTO THE 90S AGAIN OVR NERN CO. ON TUE DON'T SEE MUCH CHG TO PTRN AS MONSOON MSTR REMAINS OVR AREA IN SW FLOW ALOFT. GRIDDED DATA SHOWS 700 MB TEMPS COOLING A FEW DEGREES ON TUE SO AFTN HIGHS MAY BE SLIGHTLY LOWER. ONCE AGAIN EXPECT SOME AFTN TSTMS OVR THE HIGHER TERRAIN SPREADING INTO THE PLAINS BY LATE AFTN OR EVENING. IN EXTENDED PD A WK FNT WL MOVE INTO NERN CO TUE NGT INTO WED MRNG AND WL INCR LOW LVL MSTR AND BRING COOLER TEMPS. WITH LOW LVL FLOW MORE E TO SE ON WED AND THU SHOULD SEE A BETTER CHC OF TSTMS OVR RGN WITH TEMPS COOLING INTO THE 80S OVR NERN CO. BY LATER IN THE WK UPR LVL RDG BEGINS TO REBUILD OVR RGN HOWEVER ENOUGH MSTR WL PBLY LINGER FOR A CONTINtUED CHC OF AFTN AND EVENING TSTMS. KLEYLA .DEN...NONE.
In the hours before
Special weather statement, Jul 30, 10:30 AM MDT, 3 hours 51 minutes before
COZ030>051-302000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT MON JUL 30 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: MOISTURE LEVELS IN THE ATMOSPHERE HAVE SLOWLY INCREASED DURING THE PAST 12 HOURS...ESPECIALLY ACROSS SOUTHERN COLORADO AND EXTENDING NOW UP THROUGH PARK COUNTY AND ACROSS THE PALMER DIVIDE INTO LINCOLN COUNTY. MOISTURE IS STILL MAINLY IN THE MID AND UPPER LEVELS AS THE LOW LEVELS REMAIN QUITE DRY. HENCE...STORMS THAT DO DEVELOP WILL PRODUCE MAINLY GUSTY WINDS TO 45 MPH AND LIGHTNING. COVERAGE OF STORMS TODAY WILL STILL BE ISOLATED...BUT HIGHEST CHANCES WILL BE OVER THE MOUNTAINS AND HIGHER TERRAIN OVER THE PALMER DIVIDE. LOCAL RADAR IS ALSO SHOWING A SURFACE BOUNDARY NOW ACROSS CENTRAL ELBERT COUNTY AND EXTENDING NORTHEAST ACROSS NORTHWEST WASHINGTON AND LOGAN COUNTIES. THIS BOUNDARY HAS BEEN MOVING SLOWLY WEST AND WILL HELP KEEP THE SURFACE MOISTURE FROM BECOMING TOO DESERT LIKE ACROSS THE URBAN COORIDOR. THIS BOUNDARY MAY ALSO HELP TO FOCUS SOME THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON IN AND NEAR THE SOUTHERN SOUTHERN FOOTHILLS AND PALMER DIVIDE. STORMS WILL INITIALLY DEVELOP BY MID AFTERNOON OVER THE HIGHER TERRAIN AND THEN DRIFT OVER THE LOWER ELEVATIONS BY EVENING. THERE IS GREATER POTENTIAL INSTABILITY OVER THE FAR NORTHEAST PLAINS WITH HIGHER MOISTURE ~ LEVELS IN THE LOW LEVELS. HOWEVER...THE ATMOSPHERE IS QUITE CAPPED AND CONVECTION MAY NOT BREAK THROUGH UNTIL THIS EVENING...IF IT ALL. SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING. SWE
Special weather statement, Jul 30, 1:45 PM MDT, 36 minutes before
COZ030>051-302100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 145 PM MDT MON JUL 30 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE ALREADY DEVELOPING OVER THE MOUNTAINS AND THE PALMER DIVIDE EARLY THIS AFTERNOON. THIS IS DUE TO THE HIGHER MOISTURE LEVELS WHICH HAVE BEEN SNEAKING NORTHWARD FROM THE SOUTH. THE SURFACE BOUNDARY WHICH HAD BEEN DRIFTING SLOWLY TO THE NORTHWEST IS SITUATED ALONG A LINE FROM NEAR CASTLE ROCK AND STRETCHING NORTHEAST TO AROUND FORT MORGAN. ISOLATED STORMS ARE ALREADY FIRING ALONG THIS BOUNDARY IN DOUGLAS AND ELBERT COUNTIES. AS THIS BOUNDARY SHIFTS NORTHWEST...ADDITIONAL STORMS WILL DEVELOP BACK INTO EASTERN PORTIONS OF THE URBAN CORRIDOR AND WELD COUNTIES. THE LOW LEVEL MOISTURE IS STILL LOW OVER WESTERN SECTIONS OF NORTHEAST COLORADO...SO THE MAIN THREAT WILL STILL BE GUSTY WINDS TO 45 MPH AND FREQUENT LIGHTNING. FURTHER EAST ACROSS THE PLAINS...LOW LEVEL MOISTURE IS MORE PLENTIFUL WITH SURFACE DEWPOINTS IN THE 50S. OUTFLOW BOUNDARIES AND ADDITIONAL STORMS ACROSS WYOMING AND NEBRASKA MAY EVENTUALLY DEVELOP OVER THE FAR NORTHEAST CORNER. STORMS THERE MAY GET CLOSE TO SEVERE LEVELS WITH WIND GUSTS IN EXCESS OF 50 MPH AND HAIL. SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING. SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.